Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Keloids on shoulder. Have become soft and are no longer red after taking steroids. Treatment available?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have keloids on my left shoulder. It was developed 4 years back. I got few steroids and now these are quite soften and no sign of redness. Is these any treatment available for this?
Posted Tue, 8 May 2012 in Skin Hair and Nails
Answered by Dr. Sujeet N Charugulla 8 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I understand you want information on treatments other than steroid injections for your keloids.

Yes, there are other modalities of treatments available with each of their own benefits and risks. Freezing (cryotherapy) does work sometimes when surgery doesn't. Laser treatments are not new - but may be expensive. Radiation has some risks. Surgical removal for the often ghastly appearing but the risk of recurrence. Hence, a cream with Imiquimod is sometimes used post surgically to prevent recurrence.

You would have to discuss which suits you best with your doctor.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor